Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Had a second bout of BPPV and taking Cyclizine Hydrochloride. Why is it reoccurring?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
hello I have had a second bout of BPPV I am on Cyclizine Hydrochloride at the moment, started them yesterday. The first bout was about 3 months ago. Why does it still keep coming back? its very unnerving to say the least.
Posted Sat, 16 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. Prahlad Duggal 44 minutes later
Brief Answer:
Do adaptation exercises for BPPV.

Detailed Answer:

BPPV is a condition caused by movement of fine particles in the fluid filled inner ear. These particles normally are attached to the parts of inner ear but for various reasons become dislodged from there normal position and cause vertigo with their movements.

The problem is disturbing for the sufferer but not incurable. So, please relax. You are taking a drug which is labrynthine sedative and calms the inner ear and decreases vertigo. The role of these drugs is in acute condition and when acute condition improves, the long term problem can be avoided by doing adaption exercises for BPPV which are available on internet easily. You can also take guidance from your ENT regarding this.

Also in acute condition avoid jerky movements of head and avoid getting in positions which can be XXXXXXX during an attack of vertigo like standing on heights and driving or swimming.

I hope this will solve your problem.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor